Severe stomach problems leading to insomnia for over a week.

Posted , 6 users are following.

It started with diarrhea and stomach cramping for a few days. I was unable to sleep nor eat so I went to the doctor. They prescribed me ciprofloxacin and zofran, but were unable to find the cause of my upset stomach. The ciprofloxacin gave me severe dizziness and made me feel weird so I called the doctor and stopped taking them. Fast forward: day 7 of the stomach pain and cramping with no diarrhea now, I was up for 35 hours due to it , and my body wouldn't let me sleep. I checked into the hospital and they couldn't find anything either. They gave me Pepcid and Reglan. Last night, day 8, I slept hard from 1am-245am , then couldn't fall back asleep until 4am. After that I was up every hour and had seriously vivid dreams. I need help. 

0 likes, 4 replies

Report Reply

4 Replies

  • Posted

    Come off all medication to see if you were experiencing side effects and see your doctor again.
    Report Reply
    • Posted

      Totally agree pippa. Why would the doc prescribe ciprofloxacin. That alone would cause stomach problems. So sorry that you doc and the hospital couldn't find a cause for your issues. I would get a second opinion of I were you. Hope you are feeling better.

      Report Reply
  • Posted

    Wow, i can’t believe they gave you cipro. It’s well known as an antibiotic that can floor you! It sounds like you had a bug to begin with - campylobacter, shigella and giardia can cause longer bouts of D and stomach cramps. Even food poisoning can in some cases. Were you ever nauseous? 

    Antibiotics definitely contributed to my stomach issues so you’re lucky you chose to stop the drugs when you did. Gut issues can rip apart your sleep and mental health but try and stay hydrated, stay calm and I hope you’re on the mend by now. Maybe take probiotics?

    Report Reply

Join this discussion or start a new one?

New Discussion Reply

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

counter